Fake Ecstasy tablets, which can cause hallucinations and possible fatal effects, are in circulation in the South and should not be used.
Solent NHS Trust Drug & Alcohol Recovery Service has warned that the highly toxic yellow “Mitsubishi” tablets contain a hallucinogenic substance and have been linked to several deaths.
The fake Ecstasy drugs are active even in low doses and can cause mental confusion and distressing auditory and visual hallucinations.
Cllr Jill Cleary, New Forest District Council’s portfolio holder for housing and communities, said: “If you are offered these fake Ecstasy drugs, or have already bought some, please do not use them.
“They are very potent and have toxic side effects, which could prove fatal. It’s not worth the risk, just say no.”
Cllr Di Brooks, New Forest District Council’s portfolio holder for health and wellbeing, added: “Drug use can put enormous strain on the body, lead to mental illness and can sometimes be fatal. I would encourage anyone who has a dependency on drugs to access the help that is available locally. Advice, support or treatment for drug use is available from the NHS or organisations such as local youth charity, It’s Your Choice. You can call them in confidence for free on 0800 515 819.”
The Safer New Forest Partnership urges anybody who comes into contact with these drugs to contact Solent NHS Trust Drug & Alcohol Recovery Service on 023 9268 3371 – there is a 24 hours helpline.
If you are offered these drugs, please contact Hampshire police on 101 (999 in an emergency.